# SDR 2002FA0001064

- Difficulty date: September 11, 2002
- Submitted: September 11, 2002
- Operation: General aviation
- Aircraft: N381J
- Make and model: Cessna 172P
- Aircraft serial: 17274183
- Aircraft time: 10,012 hours
- System (JASC): 5347 · Fuselage, Seat/Cargo Attach Fittings
- Part: Seat Track
- Part number: 051418215
- Condition: Worn
- Location: Cockpit
- Part time: 10,012 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AN INSPECTION OF THE SEAT FRAME REVEALED WEAR BETWEEN THE PEDESTAL FRAMES AND THE TORQUE TUBES. THIS ALLOWED THE SEAT FRAME TO "RACK" FROM SIDE TO SIDE WITH THE WEIGHT OF THE PILOT SITTING IN IT. AT TIMES THIS WOULD CAUSE ONLY ONE SEAT PIN TO PARTIALLY ENGAGE THE SEAT RAIL.  WIGGLING THE SEAT AROUND WOULD ALLOW BOTH SEAT PINS TO FULLY ENGAGE THE SEAT RAILS. WITHOUT THE WEIGHT OF A PERSON IN THE SEAT THE SEAT PERFORMED SATISFACTORILY. THE AIRCRAFT WAS IN COMPLIANCE WITH AD 87-20-03 R2 AND THE SEAT RAILS HAD BEEN REPLACED 1159 HOURS AGO. THE AIRCRAFT HAD 183 HOURS SINCE ITS LAST ANNUAL INSPECTION.
